Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

May 6, 20214 counties in Tennessee

NWS Memphis, TN issued this special weather statement at May 6, 2021, 3:39 PM CDT for 4 counties in Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2021, 3:39 PM CDT (20:39 UTC)
Expired
May 6, 2021, 4:15 PM CDT
In force
36 min
Issued by
NWS Memphis, TN

Counties Crockett County, TN, Gibson County, TN, Haywood County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:15 PM CDTTSTM WND DMGToone, TNSEVERAL TREES DOWN IN TOONE.
May 6, 4:21 PM CDTTSTM WND DMGGibson, TNMULTIPLE TREES ON HOUSES, POWER LINES DOWN, TREE FELL ON A CAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS84 KMEG 062039
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Thu May 6 2021
 
TNZ020-021-050>054-089-090-062115-
Carroll TN-Hardeman TN-Henderson TN-Fayette TN-Chester TN-Madison TN-
Crockett TN-Haywood TN-Gibson TN-
339 PM CDT Thu May 6 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...

Southwestern Carroll County in western Tennessee...
Northern Hardeman County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Northwestern Chester County in western Tennessee...
Madison County in western Tennessee...
Crockett County in western Tennessee...
Haywood County in western Tennessee...
Southern Gibson County in western Tennessee...

At 339 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Humboldt to near Hillville to 9 miles west of Dancyville.
Movement was southeast at 45 mph.

People in southwestern Carroll...northern Hardeman...northwestern
Henderson...northeastern Fayette...northwestern Chester...Madison...
Crockett...Haywood and southern Gibson Counties should monitor this
storm closely.

LAT...LON 3525 8889 3518 8923 3560 8947 3567 8947
      3601 8898 3579 8838
TIME...MOT...LOC 2039Z 311DEG 41KT 3588 8884 3549 8921 3543 8946 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 2:52 PM CDT, 47 minutes earlier.

Area forecast discussion, May 6, 2:52 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
252 PM CDT Thu May 6 2021

.DISCUSSION...

Convection is beginning to make its way towards the Mississippi
River. At this time cells seems to be sub-severe with reports of
small hail. Current mesoanalysis has minimal instability around
the area with robust lapse rates and some shear. As this system
progresses the threat for hail will decrease and the threat for
damaging winds will increase. There is a Severe Thunderstorm Watch
out for northeast Arkansas, the Missouri Bootheel and parts of
west Tennessee. As the system moves eastward the rest of west
Tennessee will likely be added to the watch. Thunderstorms will
push towards the Tennessee River and eventually move our of the
area by 8 PM. Lows tonight will generally be in the upper 40s
across the area.

A surface high will build into the area Friday. This will allow
for clear skies, low humidity and high temperatures in the low
70s. Unfortunately, this wont last for long as a trough begins to
dig across the Cascades by Friday night. The trough and
associated low pressure will move eastward towards the Rockies by
Saturday morning. A warm front associated with a the low will
bring showers to the area early Saturday into Saturday night. On
Sunday the warm front will be north of the area but a cold front
will begin to move its way eastward towards the Mid-South. Showers
and thunderstorms will accompany this front. So far, areas
instability looks modest with 500 to 1000 J/kg of MLCAPE, however,
low level shear will be on the order of 250 to 350 m2/s2 of storm
relative helicity. This environment will be capable of supporting
all modes of severe weather including damaging winds, large hail,
and a few tornadoes. All of this depends on how much
destabilization happens after the warm front lifts north. The best
chance for severe weather looks to be along and west of the
Mississippi River.

Temperatures through the weekend will be in the 70s, with highs on
Sunday in the 80s. Lows will be in the upper 50s to lower 60s.

After the front pushes eastward temperatures will drop 7 to 10
degrees below normal and keep those temperatures through the
beginning of next week. By midweek showers will yet again move
through the area. Will continue to monitor.

SWB

&&

.AVIATION...
/18z TAFs/

Winds will shift from the northwest this afternoon and evening as
cold front moves across the area. Winds will be gusty for an hour
or two following the frontal passage but will diminish quickly
overnight. Scattered showers and thunderstorms are expected along
and ahead of this front, likely affecting the northern 3 forecast
terminals, and perhaps TUP as well. VFR conditions will prevail
outside of convection, but tempo restrictions to vis/ceilings are
possible within these thunderstorms.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 6, 2:09 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
209 PM CDT Thu May 6 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-072115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
209 PM CDT Thu May 6 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a slight risk of severe storms across Northeast
Arkansas, the Missouri Bootheel and Northwest Tennessee this
afternoon through this evening. Gusty winds and hail are the main
threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe storms are possible on Sunday as a cold front
moves across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested.

In the hours before

Special weather statement, May 6, 2:22 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
222 PM CDT Thu May 6 2021

ARZ028-MOZ113-115-TNZ001-002-019-061945-
Mississippi AR-Pemiscot MO-Dunklin MO-Lake TN-Obion TN-Dyer TN-
222 PM CDT Thu May 6 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...

North central Mississippi County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Lake County in western Tennessee...
Western Obion County in western Tennessee...
Northwestern Dyer County in western Tennessee...

At 221 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from 7 miles southeast of New Madrid to near Hornersville. Movement
was east at 50 mph.

People in north central Mississippi...Pemiscot...southeastern
Dunklin...Lake...western Obion and northwestern Dyer Counties should
monitor this storm closely.

LAT...LON 3636 8902 3590 8980 3613 9025 3642 8971
      3640 8967 3641 8960 3634 8955 3634 8953
      3638 8951 3643 8955 3648 8952 3650 8954
      3650 8949 3647 8949 3646 8947 3650 8942
      3650 8936
TIME...MOT...LOC 1921Z 290DEG 45KT 3649 8947 3609 9012

MJ
Local storm report, May 6, 2:26 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             PIGGOTT                 36.38N  90.20W
05/06/2021  E0.88 INCH       CLAY               AR   AMATEUR RADIO

&&

SMW
Special weather statement, May 6, 2:47 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
247 PM CDT Thu May 6 2021

ARZ028-MOZ115-TNZ001-002-019-020-048-062015-
Mississippi AR-Pemiscot MO-Lake TN-Lauderdale TN-Obion TN-Dyer TN-
Gibson TN-
247 PM CDT Thu May 6 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...

Northeastern Mississippi County in eastern Arkansas...
Southern Pemiscot County in southeastern Missouri...
Southern Lake County in western Tennessee...
Lauderdale County in western Tennessee...
Southern Obion County in western Tennessee...
Dyer County in western Tennessee...
Northwestern Gibson County in western Tennessee...

At 246 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Ridgely to 7 miles south of Heloise to near Dell. Movement
was southeast at 55 mph.

People in northeastern Mississippi...southern Pemiscot...southern
Lake...Lauderdale...southern Obion...Dyer and northwestern Gibson
Counties should monitor this storm closely.

LAT...LON 3630 8896 3622 8896 3588 8930 3588 8934
      3585 8935 3564 8980 3569 8997 3591 8981
      3600 8996 3610 8996 3633 8961
TIME...MOT...LOC 1946Z 293DEG 46KT 3623 8948 3595 8969 3580 9002

MJ
Local storm report, May 6, 3:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             LEPANTO                 35.61N  90.33W
05/06/2021  E0.88 INCH       POINSETT           AR   SOCIAL MEDIA

&&

SMW
Special weather statement, May 6, 3:23 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Thu May 6 2021

TNZ003-004-020-021-062100-
Carroll TN-Weakley TN-Henry TN-Gibson TN-
323 PM CDT Thu May 6 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...

Western Carroll County in western Tennessee...
Eastern Weakley County in western Tennessee...
Henry County in western Tennessee...
Northeastern Gibson County in western Tennessee...

At 323 PM CDT...strong thunderstorms producing winds in excess of 40
mph was located along a line extending from 6 miles southeast of
Lynnville to near Trenton. Movement was east at 45 mph.

People in western Carroll...eastern Weakley...Henry and northeastern
Gibson Counties should monitor this storm closely.

LAT...LON 3586 8855 3602 8898 3650 8857 3650 8805
      3648 8805
TIME...MOT...LOC 2023Z 270DEG 41KT 3650 8849 3602 8889

MJ
Special weather statement, May 6, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Thu May 6 2021

TNZ020-021-050>054-089-090-062115-
Carroll TN-Hardeman TN-Henderson TN-Fayette TN-Chester TN-Madison TN-
Crockett TN-Haywood TN-Gibson TN-
339 PM CDT Thu May 6 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...

Southwestern Carroll County in western Tennessee...
Northern Hardeman County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northeastern Fayette County in western Tennessee...
Northwestern Chester County in western Tennessee...
Madison County in western Tennessee...
Crockett County in western Tennessee...
Haywood County in western Tennessee...
Southern Gibson County in western Tennessee...

At 339 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Humboldt to near Hillville to 9 miles west of Dancyville.
Movement was southeast at 45 mph.

People in southwestern Carroll...northern Hardeman...northwestern
Henderson...northeastern Fayette...northwestern Chester...Madison...
Crockett...Haywood and southern Gibson Counties should monitor this
storm closely.

LAT...LON 3525 8889 3518 8923 3560 8947 3567 8947
      3601 8898 3579 8838
TIME...MOT...LOC 2039Z 311DEG 41KT 3588 8884 3549 8921 3543 8946

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:13 PM CDTSpecial Weather StatementMEGDeSoto32 min
May 6, 4:39 PM CDTSpecial Weather StatementMEGAlcorn36 min
May 6, 4:43 PM CDTSpecial Weather StatementMEGBenton, DeSoto, Marshall, Tate, Tippah32 min
May 6, 5:05 PM CDTSpecial Weather StatementMEGLee, Pontotoc, Prentiss, Tishomingo, Union25 min
May 6, 5:18 PM CDTSpecial Weather StatementMEGLafayette, Panola, Pontotoc27 min
May 6, 5:24 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 5 more66 min
May 6, 6:25 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc50 min
May 6, 2:22 PM CDTSpecial Weather StatementMEGLake, Obion23 min
May 6, 2:47 PM CDTSpecial Weather StatementMEGDyer, Lauderdale28 min
May 6, 3:03 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton42 min
May 6, 3:23 PM CDTSpecial Weather StatementMEGHenry, Weakley37 min
May 6, 3:45 PM CDTSpecial Weather StatementMEGFayette, Shelby30 min
May 6, 3:49 PM CDTSpecial Weather StatementMEGFayette, Shelby26 min
May 6, 3:53 PM CDTSpecial Weather StatementMEGBenton, Carroll37 min
May 6, 4:09 PM CDTSpecial Weather StatementMEGChester, Decatur, Hardeman, Henderson, McNairy36 min
May 6, 5:28 PM CDTSpecial Weather StatementMEGLauderdale32 min
May 6, 1:13 PM CDTSpecial Weather StatementMEGClay32 min
May 6, 1:43 PM CDTSevere Thunderstorm WarningMEGGreene47 min
May 6, 1:48 PM CDTSpecial Weather StatementMEGClay27 min
May 6, 2:17 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett43 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.